Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 22, NWS Shreveport, LA

April 9, 2008Bowie County, Texas; 4 counties in Arkansas

NWS Shreveport, LA issued this flash flood warning at Apr 9, 2008, 2:19 AM CDT for Bowie County, Texas; 4 counties in Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2008, 2:19 AM CDT (07:19 UTC)
Expired
Apr 9, 2008, 8:15 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX

The radar

The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:40 AM CDTFLASH FLOODForeman, ARSEVERAL STREETS ARE UNDERWATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 090726
FFWSHV
ARC057-061-081-133-TXC037-091315-
/O.NEW.KSHV.FF.W.0022.080409T0719Z-080409T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 AM CDT WED APR 9 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF NEW BOSTON...
  NORTHWESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  CENTRAL AND SOUTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
  DIERKS...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
  CENTRAL AND SOUTHERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HORATIO...

* UNTIL 815 AM CDT

* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FALLING REPEATEDLY OVER THE SAME LOCATIONS WITHIN THE
  WARNING AREA. SEVERAL INCHES OF RAIN MAY ACCUMULATE...PRODUCING
  FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3418 9379 3404 9379 3401 9376 3363 9377
      3341 9449 3394 9448 3422 9390 3420 9382
TIME...MOT...LOC 0719Z 180DEG 0KT 3366 9445 3393 9379

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 9:39 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 8, 9:39 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT TUE APR 8 2008

.DISCUSSION...

WELL...WE KEEP HOPING THE SEVERE THREAT IS OVER...JUST FOR
ANOTHER ROUND TO FIRE OFF. I EXTENDED SVR IN THE GRIDS AND ZFP FOR
THE REST OF THE NIGHT TO MATCH WITH SPC OUTLOOK. CONCERNING THE
NEW FF WATCH...A COUPLE THOUGHTS. FIRST...IT WAS APPARENT THAT
HEAVY RAINFALL FROM OUR STORMS THIS AFTERNOON AND EVENING HAD
OCCURRED AND WAS POSING SOME PROBLEMS THAT ADDITIONAL RAINFALL
COULD SURELY AGGRAVATE. MODELS FAIRLY UNANIMOUSLY SUGGEST THAT
ADDITIONAL RAINFALL OF BASIN AVG QPF OF UP TO HALF AN INCH WILL
OCCUR IN THE WATCH AREA BETWEEN 06Z AND 12Z WITH THE LIKELY
MECHANISM BEING ISENTROPIC LIFT ACROSS THE FRONTAL BOUNDARY NOW
NEAR I 30. IF THIS PANS OUT...LOCALLY HEAVIER AMOUNTS THAN HALF AN
INCH ARE CERTAIN. A FEW LOCATIONS ARE ALREADY SUSCEPTIBLE TO FLASH
FLOODING AND COORDINATION WITH LOCAL OFFICIALS HELPED INSPIRE THE
FF WATCH. /17/

&&

.AVIATION...

WEAK COLD FRONT HAS NUDGED A BIT FARTHER S INTO EXTREME NE TX/SW AR
THIS EVENING...AND WAS LOCATED ALONG AN ACT...TO CRS...TO OSA...TO N
OF A TXK LINE AS OF 2Z. FRONT WILL MAKE VERY LITTLE ADDITIONAL
PROGRESS SWD THIS EVENING...WITH SCATTERED CONVECTION /SVR AT TIMES/
CONTINUING OVERNIGHT IN VC OF THE FRONT GENERALLY N OF A
TYR/GGG/SHV/ELD LINE. THUS...MVFR CIGS/VSBYS AND LOCALLY GUSTY WINDS
TO 35KTS AND GR WILL BE POSSIBLE IN/NEAR STRONGER STORMS.
OTHERWISE...WILL SEE AN INCREASE IN LOW MVFR CIGS SPREADING N ACROSS
E TX/N LA BETWEEN 3-6Z...LOWERING TO IFR /BKN007/ BETWEEN 8-11Z S OF
THE FRONT. WILL MAKE A LAST MINUTE DECISION FOR TEMPO THUNDER AT THE
AFFECTED TERMINALS AT THE TAF ISSUANCE...BUT OTHERWISE...EXPECT SCT
CONVECTION TO LINGER THROUGH POSSIBLY MIDMORNING BEFORE ASSOCIATED
SHORTWAVE ENERGY BEGINS TO SHUNT NE AWAY FROM THE AREA. LOOK FOR
GRADUALLY IMPROVING CIGS /VFR/ BY LATE MORNING/EARLY
AFTERNOON...WITH THE FRONT LIFTING N/BEGINNING TO WASH OUT DURING
THE AFTERNOON AS SRLY WINDS INCREASE OUT AHEAD OF THE NEXT
AMPLIFYING TROUGH OVER WRN TX. ADDITIONAL CONVECTION WILL FIRE AFTER
18Z WEDNESDAY OVER OK/NCNTRL TX...AND ADVANCE NE ALONG/NW OF I-30 OF
NE TX/SW AR AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  78  67  80 /  50  40  30  50
MLU  63  81  66  84 /  20  30  30  30
DEQ  56  69  65  77 /  70  60  50  70
TXK  60  72  66  79 /  70  50  40  70
ELD  61  75  66  81 /  50  40  30  60
TYR  63  79  68  79 /  60  40  40  50
GGG  62  78  69  78 /  50  40  40  60
LFK  66  83  69  83 /  20  20  20  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
     SEVIER.

LA...NONE.

OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...TITUS...
     UPSHUR...AND WOOD.

&&

17/15
Hazardous weather outlook, Apr 8, 12:00 PM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 8 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS
THIS AFTERNOON AND TONIGHT...AS A COLD FRONT MOVES INTO THE REGION.
A FEW STORMS MAY BECOME SEVERE. WITH COLD TEMPERATURES ALOFT...
LARGE HAIL IS THE PRIMARY CONCERN. ALSO...LOCALLY HEAVY RAINFALL
MAY RESULT IN FLASH FLOODING...ESPECIALLY AREAS NORTH OF
INTERSTATE 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PERIODS OF VERY HEAVY RAINFALL MAY PRODUCE FLOODING...FROM WEDNESDAY
INTO EARLY FRIDAY...AS A WARM FRONT LIFTS NORTH ACROSS THE REGION.
THE WARM FRONT WILL BE FOLLOWED BY ANOTHER COLD FRONT...WHICH MAY
CONTRIBUTE TO SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 8, 9:57 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 N OIL CITY            32.79N 93.97W
04/08/2008  E0.88 INCH       CADDO              LA   BROADCAST MEDIA

            NICKEL SIZED HAIL FELL NORTH OF OIL CITY.

&&

15
Local storm report, Apr 8, 10:08 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             10 NE TYLER             32.43N 95.18W
04/08/2008  E1.00 INCH       SMITH              TX   BROADCAST MEDIA

            QUARTER SIZE HAIL JUST SOUTH OF HIGHWAY 271

&&

15
Local storm report, Apr 8, 10:43 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     4 SW TEXARKANA          33.40N 94.12W
04/08/2008                   BOWIE              TX   EMERGENCY MNGR

            LARGE TREE DOWN ON A MOBILE HOME ON GEORGE THOMAS ROAD IN
            THE LIBERTY EYLAU COMMUNITY. WOMAN AND CHILD HAD TO BE
            RESCUED. NO INJURIES.

1005 PM     HAIL             WINONA                  32.49N 95.17W
04/08/2008  E1.00 INCH       SMITH              TX   BROADCAST MEDIA

            DIME TO QUARTER SIZED HAIL IN WINONA

&&

15
Local storm report, Apr 8, 11:51 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             WINTHROP                33.83N 94.35W
04/08/2008  M0.75 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

&&

STEVENS
Local storm report, Apr 9, 12:59 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 AM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     2 N LONGVIEW            32.55N 94.76W
04/09/2008                   GREGG              TX   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 259 NORTH OF LONGVIEW

&&

15
Local storm report, Apr 9, 2:09 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     4 S TEXARKANA           33.39N 94.02W
04/08/2008                   MILLER             AR   NEWSPAPER

            TREES DOWN ALONG SOUTH STATE LINE ROAD

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:09 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood36 min
Apr 8, 8:00 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Titus and 1 more45 min
Apr 8, 8:29 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion46 min
Apr 8, 8:45 PM CDTSevere Thunderstorm WarningSHVSmith, Wood60 min
Apr 8, 8:57 PM CDTSevere Thunderstorm WarningSHVBowie48 min
Apr 8, 9:02 PM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 3 more13 hr
Apr 8, 9:44 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith61 min
Apr 8, 11:16 PM CDTSevere Thunderstorm WarningSHVBowie44 min
Apr 8, 11:52 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood38 min
Apr 9, 12:20 AM CDTSevere Thunderstorm WarningSHVBowie, Red River55 min
Apr 9, 12:49 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison56 min
Apr 9, 1:45 AM CDTFlash Flood WarningSHVBowie, Franklin, Red River, Titus4 hr
Apr 9, 5:33 AM CDTFlash Flood WarningSHVBowie, Franklin, Morris, Titus4 hr
Apr 9, 4:36 PM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 3 more23 hr
Apr 8, 10:09 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller51 min

Nearby

Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.